Alert archive / Massachusetts / Wind Advisories in 2010

Wind Advisory 24, NWS Boston/Norton, MA

August 23, 2010Barnstable County, Dukes County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this wind advisory at Aug 23, 2010, 9:09 AM EDT for Barnstable County, Dukes County, Nantucket County, Massachusetts. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2010, 9:09 AM EDT (13:09 UTC)
Expired
Aug 23, 2010, 11:00 PM EDT
In force
14 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 1.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2010-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2010-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WWUS71 KBOX 231309
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
909 AM EDT MON AUG 23 2010

...STRONG WINDS EXPECTED FOR THE CAPE AND ISLANDS TODAY...

.LOW PRESSURE SOUTH OF NEW ENGLAND WILL CAUSE STRONG WINDS TODAY
ACROSS CAPE COD...NANTUCKET AND MARTHA/S VINEYARD.

MAZ022>024-232115-
/O.NEW.KBOX.WI.Y.0024.100823T1309Z-100824T0000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
909 AM EDT MON AUG 23 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

EAST TO NORTHEAST WINDS WILL AVERAGE 25 TO 35 MPH AND GUST
BETWEEN 45 AND 50 MPH AT TIMES TODAY ACROSS CAPE COD...NANTUCKET
AND MARTHA/S VINEYARD. THIS WILL BE STRONG ENOUGH TO DOWN SOME TREE
LIMBS AND POSSIBLY CAUSE ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

THOMPSON
2 follow-up statements
091 
WWUS71 KBOX 232007
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT MON AUG 23 2010

...STRONG WINDS EXPECTED FOR THE CAPE AND ISLANDS TODAY...

.LOW PRESSURE SOUTH OF NEW ENGLAND WILL CAUSE STRONG WINDS THROUGH
THIS EVENING ACROSS CAPE COD...NANTUCKET AND MARTHA/S VINEYARD.

MAZ022>024-240300-
/O.EXT.KBOX.WI.Y.0024.000000T0000Z-100824T0300Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
407 PM EDT MON AUG 23 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

EAST TO NORTHEAST WINDS WILL AVERAGE 25 TO 35 MPH AND GUST
BETWEEN 45 AND 50 MPH AT TIMES THROUGH THIS EVENING ACROSS CAPE
COD...NANTUCKET AND MARTHA/S VINEYARD. THIS WILL BE STRONG ENOUGH
TO DOWN SOME TREE LIMBS AND POSSIBLY CAUSE ISOLATED POWER OUTAGES.

NORTHEAST WINDS WILL PERSIST OVERNIGHT INTO TUESDAY BUT NOT QUITE
AS STRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

THOMPSON
625 
WWUS71 KBOX 240103
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
903 PM EDT MON AUG 23 2010

MAZ022>024-240300-
/O.CON.KBOX.WI.Y.0024.000000T0000Z-100824T0300Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
903 PM EDT MON AUG 23 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING
FOR CAPE COD...MARTHAS VINEYARD AND NANTUCKET.

AS OF 9 PM...THERE HAVE BEEN A FEW REPORTS OF DOWNED TREE LIMBS
AND WIRES ON CAPE COD WITH ISOLATED POWER OUTAGES. WIND GUSTS OF
40 TO 50 MPH HAVE BEEN REPORTED.

ALTHOUGH WINDS WILL DIMINISH SOMEWHAT BY 11 PM...GUSTS TO 40 MPH
CAN BE EXPECTED OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR THE POSSIBILITY OF DOWNED TREE LIMBS WHICH MAY
CAUSE ISOLATED POWER OUTAGES. DRIVERS SHOULD ALSO BE ALERT FOR
SUDDEN WIND GUSTS...ESPECIALLY ON THE BOURNE AND SAGAMORE BRIDGES.

&&

$$

JWD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Aug 23, 4:38 AM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Aug 23, 4:38 AM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
438 AM EDT MON AUG 23 2010

.SYNOPSIS...
LOW PRESSURE SOUTH OF THE ISLANDS AND HIGH PRESSURE OVER THE
MARITIMES WILL BRING A MOIST EAST TO NORTHEAST FLOW ACROSS
SOUTHERN NEW ENGLAND TODAY THROUGH WEDNESDAY. DRIER AND MORE
SEASONABLE WEATHER SHOULD RETURN BY THU AS COLD FRONT APPROACHES.
HIGH PRESSURE SHOULD BRING DRY AND WARM WEATHER FOR NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY MORNING OBSERVATIONS PLACE THE SURFACE LOW CENTER SOUTH OF
BLOCK ISLAND WITH STRONGEST PRESSURE FALLS SOUTH OF NANTUCKET. ALL
MODEL GUIDENCE PLACE THE SURFACE LOW IN THIS AREA WITH THE GFS
FARTHEST WEST THIS MORNING AND THE NAM FARTHEST WEST THIS
AFTERNOON. BOTTOM LINE IS THE SAME...WITH STRONG PRESSURE GRADIENT
OVER SOUTHERN NEW ENGLAND PROMOTING A MOIST EASTERLY LOW LEVEL
FLOW WITH A SOUTHWEST FLOW HIGHER IN THE ATMOSPHERE RIDING OVER
THE TOP.

CLOSED UPPER LOW OVER PENNSYLVANIA WILL MAINTAIN LIFT WHILE THE
LOW LEVEL FLOW MAINTAINS MOISTURE. SO EXPECT CLOUDS AND ON/OFF
RAIN THROUGH THE DAY. THE RAIN WILL NOT BE CONSTANT...BUT IT WILL
BE THERE. SO WE MAINTAINED CATEGORICAL POPS ALL DAY.

TEMPS/DEWPOINTS ARE A BLEND OF MOS...ADJUSTED UP A COUPLE OF
DEGREES TO KEEP VALUES HIGHER THAN EARLY MORNING READINGS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...MODELS DIFFER ON PLACEMENT OF THE SURFACE LOW CENTER
WITH THE 00Z ECMWF FARTHEST WEST AND CLOSEST TO THE UPPER LOW.
THIS CONTINUES UNCERTAINTY AS TO THE AMOUNT OF PRECIP...BUT WITH
AGREEMENT ON THE CONTINUATION OF AN EASTERLY ONSHORE FLOW ACROSS
NEW ENGLAND. AT THE LEAST...THIS MEANS LOW CLOUDS/FOG ALL AREAS.
WE MAINTAINED CATEGORICAL POPS IN UPSLOPE AREAS SUCH AS THE
BERKSHIRE UPSLOPES AND IN EASTERN MASS/RI/NORTHEAST CT BUT WITH A
DIMINISHING TREND AFTER MIDNIGHT.

TUESDAY...THE EASTERLY FLOW CONITNUES BUT WITH LESS OF A DRIVING
PRESSURE GRADIENT. SO WE CONTINUE CLOUDS...AND POPS EITHER AT
CHANCE LEVELS OR QUICKLY DIMINISHING TO CHANCE IN THE MORNING.

TEMPS AND DEWPOINTS ARE A BLEND OF MOS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MAIN QUESTION WILL CONTINUE TO BE TIMING OF PRECIPITATION AND QPF
AMOUNTS TUESDAY AND WEDNESDAY. 00Z NAM/GFS ARE FAIRLY SIMILAR WITH
THEIR SYNOPTIC SCALE FEATURES. NAM IS SEVERAL HOURS SLOWER THAN THE
GFS BEGINNING WEDNESDAY. 12Z UKMET/ECMWF SOLUTIONS WERE A TAD MORE
PROGRESSIVE THAN THE 00Z GFS. THERE ARE MORE SUBSTANTIAL DIFFERENCES
ARE IN THE OVERALL DETAILS. THE NAM DEVELOPS TWO SURFACE LOW
PRESSURE WAVES BY WEDNESDAY WHILE THE 00Z GFS/12Z UKMET TRACK
PRIMARY LOW PRESSURE EAST OF CAPE COD BY 00Z THURSDAY. THE CANADIAN
GGEM APPEARS TO BE AN OUTLIER TRACKING PRIMARY LOW PRESSURE FROM
DCA-NYC-BOS BY 18Z THU. STILL SOME SPREAD REGARDING QPF AMOUNTS
NOTED AS THE SECOND WAVE OF LOW PRESSURE APPROACHES THE AREA BY WED.
A 50/50 BLEND OF THE 00Z GFS/00Z NAM SOLUTIONS SEEM TO PLACE THE
SURFACE LOW POSITION WITHIN THE ENSEMBLE MEAN. THUS WILL FAVOR
THESE SOLUTIONS FOR NOW. NOTING THE TREND FOR MOST OF THE
OPERATIONAL MODELS TO OPEN THE CLOSED UPPER LOW SYSTEM TOO
QUICKLY. THEREAFTER A LONG WAVE TROUGH AND ASSOCIATED COLD FRONT
WILL APPROACH THE FORECAST AREA BY THURSDAY. BEYOND THURSDAY...H5
RIDGING WILL DEVELOP ALLOWING SFC HIGH PRESSURE TO PREVAIL FRIDAY
INTO NEXT WEEKEND.

TUESDAY NIGHT AND WEDNESDAY...MODEL CONSENSUS INDICATES THE
CUTOFF SHOULD BEGIN TO LIFT NORTHEAST BY WEDNESDAY. A LOW LEVEL
EASTERLY JET COMBINED WITH WARM AIR ADVECTION ALOFT WILL CONTINUE TO
BRING SCATTERED SHOWERS TO THE REGION...PARTICULARLY NEAR THE COAST.
UNSEASONABLY COOL TEMPERATURES WILL CONTINUE. HAVE CHANCE POPS
ADVERTISED INCREASING TO LIKELY ALONG THE COAST WEDNESDAY.

WEDNESDAY NIGHT AND THURSDAY...SCATTERED SHOWERS WILL LINGER FOR
WEDNESDAY EVENING FOLLOWED BY OVERCAST CONSITIONS AS LOW LEVEL
MOISTURE PERSISTS FROM EASTERLY MARITIME FLOW. A COLD FRONT SHOULD
APPROACH SOUTHERN NEW ENGLAND THURSDAY WITH A CHANCE OF A SHOWER OR
THUNDERSTORM. SHOULD NOTE TEMPERATURES RETURNING BACK TO NEAR
SEASONAL NORMALS THURSDAY AS PARTIAL CLEARING DEVELOPS.

FRIDAY THROUGH SUNDAY...DRIER AND EVENTUALLY WARMER AIR APPEARS
TO ENCOMPASS THE REGION AS A SFC HIGH PRESSURE AND A H5 RIDGE
EXTENDS NORTHEAST INTO SOUTHERN NEW ENGLAND. COULD SEE HIGHS WELL
INTO THE 80S AWAY FROM THE COAST BY SUNDAY.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
TODAY...MIXED MVFR AND IFR CEILINGS WITH MVFR VSBYS IN RAIN AND
FOG. THIS WILL CONTINUE THROUGH THE DAY AS THE FLOW INCREASES FROM
THE EAST BRINGING MOIST LOW LEVEL AIR. EAST WINDS WILL BE
STRONGEST ALONG THE EAST COAST WITH 25 KNOTS POSSIBLE AROUND
BOSTON AND COASTAL EASTERN MASSACHUSETTS AND 30-35 KNOTS ACROSS
CAPE COD AND NANTUCKET.

POTENTIAL FOR LOW LEVEL WIND SHEAR IF JET EXTENDS DOWN TO 2000
FEET...CURRENT FORECAST GUIDENCE HAS IT A LITTLE ABOVE THAT WITH
50 KNOTS AT 3000 FEET AND 5000 FEET. OBSERVED BOX WIND PROFILE
SHOWS 35 KNOTS AT 3000 FEET.

KBOS...EAST TO NORTHEAST WINDS WITH POTENTIAL FOR GUSTS OF 25
KNOTS BY AFTERNOON. CEILIGNS MAY WAVER BETWEEN 500 AND 10OO FEET
THROUGH 12Z...THEN REMAIN AT 1000-1500 FEET THROUGH THE DAY. VSBYS
WILL BE 4-5 MILES IN FOG AND LIGHTER PRECIP...BUT AROUND 2 MILES
IN HEAVIER SHOWERS.

TONIGHT AND TUESDAY...MVFR CEILINGS/VSBYS IN SHOWERS WITH AREAS OF
IFR CIGS/VSBYS IN FOG AND LOW CLOUDS.

OUTLOOK...TUESDAY NIGHT THROUGH THURSDAY...
TUESDAY NIGHT AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE MVFR CEILINGS
AND VSBYS WITH AREAS IFR CEILINGS AND VSBYS WITH SCATTERED TO
NUMEROUS SHOWERS AND FOG PATCHES.

WEDNESDAY NIGHT...MODERATE TO HIGH CONFIDENCE LINGERING IFR TO MVFR
CEILINGS AND VSBYS WITH LEFTOVER SHOWERS AND FOG PATCHES FROM MHT-PVD
AND POINTS EAST. BECOMING VFR WEST.

THURSDAY...MODERATE TO HIGH CONFIDENCE VFR. SCT SHRA/TSRA POSSIBLE
ALONG WITH A COLD FRONT.

FRIDAY...MODERATE TO HIGH CONFIDENCE VFR.

&&

.MARINE...
HIGH PRESSURE ACROSS THE CANADIAN MARITIMES AND A LOW PRESSURE
SOUTH OF NEW ENGLAND WILL COMBINE TO PRODUCE A STRONG EASTERLY
FLOW ACROSS THE SOUTHERN NEW ENGLAND WATERS TODAY. SEAS EAST OF
MASSACHUSETTS AND SOUTH OF THE ISLANDS WERE REPORTING 5 FEET EARLY
THIS MORNING. NANTUCKET AIRPORT REPORTED A GUST TO 34 KNOTS AT 3
AM. THE PRESSURE GRADIENT DRIVING THESE WINDS...AND THE WINDS
DRIVING THE SEAS...WILL CONTINUE THROUGH AT LEAST THE FIRST PART
OF TONIGHT AND COULD LAST INTO TUESDAY.

A GALE WARNING HAS BEEN ISSUED FOR THE WATERS AROUND EASTERN CAPE
COD AND NANTUCKET BASED ON THE OBSERVED WIND AT NANTUCKET AIRPORT
AND AT HORSESHOE SHOALS. DEPENDING ON HOW WINDS AT MONTAUK BUOY
BEHAVE WE MAY NEED TO EXPAND THIS WARNING WEST ON THE OUTER WATERS.

A SMALL CRAFT ADVISORY COVERS THE REMAINING WATERS. THE STRONG
PRESSURE GRADIENT SHOULD CONTINUE AT LEAST INTO TONIGHT AND
POSSIBLY THROUGH TUESDAY AS WELL.

TUESDAY...THE PRESSURE GRADIENT DIMINISHES AND SO WINDS AND SEAS
SHOULD ALSO LESSEN DURING THE DAY. A SMALL CRAFT ADVISORY WILL
CONTINUE INTO AT LEAST THE FIRST PART OF THE DAY.

OUTLOOK...TUESDAY NIGHT THROUGH THURSDAY...
TUE NIGHT TRHOUGH WEDNESDAY...SCA WILL CONTINUE. E WINDS GUSTING TO
25 KT. SEAS 8 TO 12 FT WED.

WEDNESDAY NIGHT...WIND SPEEDS EXPECTED TO LOWER AND SHIFT TO WEST.
SEAS SUBSIDING TO 4 TO 7 FEET LATE.

THURSDAY...SW TO W WINDS AVERAGE 10 TO 15 KT. SEAS SHOULD DROP BELOW
SCA CRITERIA AT NIGHT.

FRIDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA AS
HIGH PRESSURE BUILDS ACROSS THE WATERS.

&&

.HYDROLOGY...
RAINFALL AMOUNTS ESTIMATED BY THE BOX RADAR SHOW 1-2 INCHES OVER
RI-CT-WESTERN/CENTRAL MASS AND LIGHT AMOUNTS OVER THE MERRIMACK
VALLEY. POCKETS OF 2-2.5 INCHES IN CT AND RI.

AMOUNTS RECEIVED HAVE SO FAR BEEN TOLERABLE WITH NO REPORTS OF
SIGNIFICANT FLOODING. AS DRY AS SOUTHERN NEW ENGLAND HAS BEEN
RECENTLY...WE SHOULD BE ABLE TO HANDLE 1 TO 3 INCHES. THERE WOULD
BE INCREASED CONCERN IF AND WHERE AMOUNTS REACHED 4 TO 5 INCHES.
SHORT OF THAT...THE MAIN CONCERN WOULD BE URBAN/POOR DRAINAGE
PROBLEMS IN ANY HEAVIER DOWNPOURS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 1 AM EDT TUESDAY FOR ANZ231-232-254-255.
     SMALL CRAFT ADVISORY UNTIL NOON EDT TUESDAY FOR ANZ230-233>237-
     250-251-256.

&&

SYNOPSIS...WTB/STRAUSS
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...BELK/STRAUSS
AVIATION...WTB/STRAUSS
MARINE...WTB/STRAUSS
HYDROLOGY...
Hazardous weather outlook, Aug 23, 4:37 AM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
437 AM EDT MON AUG 23 2010

CTZ002>004-MAZ002>006-008>014-017-018-020-021-023-026-NHZ011-012-015-
RIZ001>008-240845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
437 AM EDT MON AUG 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-015-016-019-022-024-240845-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
BARNSTABLE MA-NANTUCKET MA-
437 AM EDT MON AUG 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

ROUGH SEAS AND A STRONG EAST TO NORTHEAST WIND MAY CAUSE MINOR
SPLASHOVER ALONG EAST-FACING COASTLINES OF MASSACHUSETTS DURING
HIGH TIDE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-232-254-255-240845-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
437 AM EDT MON AUG 23 2010

...GALE WARNING IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-233>237-250-251-256-240845-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
437 AM EDT MON AUG 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 4:31 AM EDTGale WarningBOX36 hr
Aug 23, 11:28 AM EDTSpecial Marine WarningBOX92 min
Aug 23, 4:18 PM EDTHigh Surf AdvisoryBOXBarnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk50 hr

Nearby

Wind Advisories in Massachusetts, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.